EconPapers    
Economics at your fingertips  
 

Comparing preference orders: Asymptotic independence

Kazuya Kikuchi

Mathematical Social Sciences, 2016, vol. 79, issue C, 1-5

Abstract: A decision maker is presented with two preference orders over n objects and chooses the one which is “closer” to his own preference order. We consider several plausible comparison rules that the decision maker might employ. We show that when n is large and the pair of orders to be compared randomly realizes, different comparison rules lead to statistically almost independent choices. Thus, two people with a common preference relation may nonetheless exhibit almost uncorrelated choice patterns.

Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S016548961500089X
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matsoc:v:79:y:2016:i:c:p:1-5

DOI: 10.1016/j.mathsocsci.2015.10.005

Access Statistics for this article

Mathematical Social Sciences is currently edited by J.-F. Laslier

More articles in Mathematical Social Sciences from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matsoc:v:79:y:2016:i:c:p:1-5